The Open UniversitySkip to content
 

A tractable and interpretable four-parameter family of unimodal distributions on the circle

Kato, Shogo and Jones, M. C. (2015). A tractable and interpretable four-parameter family of unimodal distributions on the circle. Biometrika, 102(1) pp. 181–190.

DOI (Digital Object Identifier) Link: https://doi.org/10.1093/biomet/asu059
Google Scholar: Look up in Google Scholar

Abstract

This article presents a class of four-parameter distributions for circular data that are unimodal, possess simple characteristic and density functions and a tractable distribution function, can be interpretably parameterized directly in terms of their trigonometric moments, afford a very wide range of skewness and kurtosis, envelop numerous interesting submodels including the wrapped Cauchy and cardioid distributions, allow straightforward parameter estimation by both method of moments and maximum likelihood, and are closed under convolution. This class of distributions exhibits the widest range of attractive properties yet available while retaining unimodality.

Item Type: Journal Item
Copyright Holders: 2014 Biometrika Trust
ISSN: 1464-3510
Keywords: directional data; skewness; trigonometric moment; unimodality; wrapped; cauchy distribution
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM)
Item ID: 44628
Depositing User: M. C. Jones
Date Deposited: 16 Oct 2015 13:56
Last Modified: 24 May 2019 09:24
URI: http://oro.open.ac.uk/id/eprint/44628
Share this page:

Metrics

Altmetrics from Altmetric

Citations from Dimensions

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU